New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
SO Confused!!! about advice on Cymbalta withdrawal
4 Replies
PEANUT - September 13

Hi again. Well I went to refill my prescription for Clonazepam and Trazodone and also to get more info from the pharmacist on the Maxeran that I was prescribed for my intestinal problems. I also mentioned to her how I was weary about taking this new med especially after my 8 week experience with Cymbalta and it's side effects and the fact that my rheumy told me yesterday to quit taking it, just like that. He said that I had not been on it long enough to experience serious withdrawal. The pharmacist was surprised at this and I must say I was too at the time after reading so much about it on this forum but I figure he's the specialist, what do I know? But then he is the one who told me to quit the Clonazepam and Trazodone when he put me on Cymbalta - well that was a nightmare for 4 days until I went back on both for sleep aid. What are these doctors thinking? It seems to me if I had such a difficult time for almost 5 weeks (had absolutely no appetite, SEVERE constipation and SEVERE gas) adjusting to the Cymbalta in my system that I should also have some difficulty getting off of it. I am really scared right now. I did not fill the Maxeran for now, as I want to see how my withdrawal experience will be. Has anyone or do you know of anyone who was on Cymbalta for only a short time (1 week at 30mg then 7 weeks at 60mg) who just quit taking it and what was their experience? Man this really sucks! If you can't take the word of your doctors, who do you believe? Anyway, I do thank those on this site who understand and take the time to help one another. *SMILES*

 

dawa - September 13

Fibromyalgia Symptoms

Diagnosis requires a history of at least three months of chronic pain in fatty tissue, either constant or recurring. Some articles add (1) generalized obesity, which is not always present (2) asthenia (loss of strength) and excessive fatigue and (3) mental disturbances, including depression, confusion, emotional instability, epilepsy, and dementia. Many people with Dercum’s report depression, occasional confusion (often called “brainfog”) and memory problems. Fortunately epilepsy and dementia seem to be quite rare. Much of the literature reports that Dercum’s occurs most often in obese postmenopausal women. However, it does occur in teenagers and young adults, and about one in twenty patients are male. While weight gain is common, there are many people with Dercum's who have never been overweight. Losing weight will not decrease the pain or the size of the lumps.

 

January - September 14

Hi Peanut! I think doctors and dentists know a lot about anatomy and physiology, but they don't know much about pharmacology; many depend on the drug reps for information - and take a cookbook approach. (This symptom? That drug.) They follow what the drug company recommends - and they mainly want to sell more drugs. That means if you are small or underweight, you might get a bigger dose than you need - the standard doses are for whatever their "standard average weight person" is - and who knows what that is. I now ask my PhD pharmacist (NOT the pharmacy clerk) questions about drugs, and he has been wonderful. I also do my own research online, and I stay away from all newer drugs - I ask for old ones that have been on the market a long time - they have a track record and are relatively safer. The newer drugs are heavily marketed (and expensive) but it takes a while for the data to come in on all the bad reactions they can cause. Just think back over all the drugs that have been taken off the market because of problems in the last few decades. Who knew?? People found out the hard way!

I would guess within a week, you will know if you are going to experience withdrawal symptoms from Cymbalta. You can google "Cymbalta withdrawal" to get stories of what people went through. As you haven't been on it for too long, maybe you won't go through severe or prolonged withdrawal. You might feel a bit of discomfort, anxiety, etc., but it will hopefully be gone soon.

Glad you have a pharmacist - use him! A PhD pharmacist is the specialist when it comes to drugs, not the doctor. Let us know how you're doing in a few days! Good luck with it!

 

kvc33 - September 14

Everyone is different Peanut so you really can't go by someone else's experience. I am hyper sensitive to meds, doctors don't even believe me when I tell them of the side affects I've had with minute doses. Start cutting down your dose of cymbalta, go to 3/4 of what you where taking and see if you are okay for a week or so, then go to half and so on. If you start to have bad withdrawal then take a little bit more. You will have to be your own judge on this.

 

littleloey - September 14

Hi Peanut, I just went off of Cymbalta although I had taken it for about a year and a half. I had read everything that I could find about Cymbalta withdrawal and I can tell you I was really concerned (actually really scared) about it. I was taking 60 mg at bedtime. My Dr. cut me down to 30 mg. for a couple weeks and then had me start Effexor XR. Stepping down in Cymbalta dosage caused me some mild discomfort, mostly in joints where I have arthritis in my hands. Had some swelling and pain in them for a few days. It stopped after a few days. My trouble came a few days after I started the new meds. After about 2 or 3 days I started having a lot of stomach cramps and gas. More heartburn then I have had in a very long time. Each day I had more pain and more fatigue than the day before. I thought about it a lot yesterday and decided that I am not going to take something that just makes me feel more sick than I was. I did not take the Effexor XR today and have felt a little better and took no nap and no pain pills. I have no plans to take it again. I know that my Dr may not agree but I'm not sure I want to take any of the usual FM meds. I don't see him again until November so we'll see what happens. It's my body so therefore my decision to make.
I'm in no way suggesting that anyone else quit taking their meds, I just know that what I have tried so far has not helped me.
The main point I want to make is that kvc33 is absolutely right. Everyone is different so don't let fear based on other people experiences keep you on a med that I assume is not really working for you. My fear of the withdrawal certainly was much worse than the reality. Good luck.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question